Lityum zehirlenmesine bağlı koreatetoz: Bir olgu ve literatürün gözden geçirilmesi

Bir olguda lityum zehirlenmesine bağlı aniden gelişen, geri dönüşlü yaygın koreiform bozukluk bildirilmiştir. Lityum zehirlenmesi sırasında sık gözlenen gastrointestinal ve serebellar bulgular olmaksızın istemsiz hareketler ortaya çıkmıştır. Bipolar bozukluk tanılı hasta, koruyucu sağaltım olarak sekiz yıl düzenli ve son iki yıl çoğunlukla ilacı almamak üzere düzensiz olarak lityum karbonat kullanmıştır. Son iki ay lityum karbonat kullanımını tamamen bırakmışken, lityum karbonatı yeniden günde 300 mg dozda kullanmaya başladığının dördüncü günü istemsiz hareketler ortaya çıkmıştır. Son lityum dozu alımını izleyen 36 saatin ardından bakılan serum lityum düzeyi 0.94 mEq/L bulunmuş-tur. Serum lityum düzeyinin 0.72 mEq/L düzeyine düşmesi ile birlikte istemsiz hareketler ortadan kalkmıştır. Olguda gözlenen koreoatetoid hareketleri açıklayacak lityum dışında başka bir etiyolojik neden saptanmamıştır. Yatış sırasında yapılan tetkikler sonucunda kronik böbrek yetmezliği tanısı koyulmuştur. Lityum zehirlenmesi de sinsi gelişen kronik böbrek yetmezliğine bağlanmıştır. Olgu sunumu ile birlikte ender olarak görülen lityuma bağlı koreoatetoz olguları gözden geçirilmiştir. Lityuma bağlı koreoatetozun olası etki düzenekleri tartışılmıştır.

Lithium intoxication induced choreoathetosis

We report a female patient who developed an acute, reversible, generalized choreiform disorder associated with lithium intoxication. The involuntary movements appeared without the common features of lithium intoxication, such as gastrointestinal and cerebellar symptoms. Lithium had been prescribed for bipolar disorder, and the patient had used the drug for eight years regularly and the last two years irregularly. She had taken no medication for the last two months. The involuntary movements developed on the fourth day of the initiation of the medication at a dosage of 300 mg per day. The serum lithium level was 0.94 mEq/L, 36 hours after the last lithium intake. The chorea improved as serum lithium levels diminished. There were no apparent etiological factors other than lithium for the choreoathetoid movements. The reason for the lithium intoxication in this patient was chronic renal insufficiency. We review case reports of lithium-induced chorea in the literature. Possible mechanisms of lithium-induced choreoathetosis are discussed.

Kaynakça

Apte SN, Langston JW (1983) Permanent neurological deficits due to lithium toxicity. Ann Neurol,13: 453-455.

Christian D, Van der Velde MD (1971) Toxicity of lithium carbonate in elderly patients. Am J Psychiatry, 127: 1075-1077.

Cohen WJ, Cohen NH (1974) Lithium carbonate, haloperidol and irreversible brain damage. JAMA, 230: 1283-1287.

Friedman E, Gershon S (1973) Effect of lithium on brain dopamine. Nature, 243:520-521.

Ghadirian AM, Lehmann HE (1980) Neurologic side effects of lithium: organic brain syndrome, seizures, extrapyramidal side effects, and EEG changes. Compr Psychiatry, 21: 327-335.

Helmuth D, Ljaljevic Z, Ramirez L ve ark. (1989) Choreoathetosis induced by verapamil and lithium treatment. J Clin Psychopharmacol, 9: 454-4555.

Jefferson JW, Greist JH, Ackerman DL ve ark. (1987) Lithium Encyclopedia for Clinical Practice. İkinci baskı. Washington DC, American Psychiatric Press Inc.

Kemperman CJF, Tulner DM (1990) Neurotoxicity of lithium. Lithium, Johnson FN (Ed), London, Churchill Livingstone, s: 195-202.

Lavender S, Brown JN, Berrill WT ve ark. (1973) Acute renal failure and lithium intoxication. Postgrad Med, 49: 277-279.

Lenox RH, Manji HK (1995) Lithium. Textbook of Psychopharmacology, Schatzberg AF, Nemeroff CB (Ed), Washington DC. American Psychiatric Press Inc, s:303-349.

Matsis PP, Fisher RA, Tasman-Jones C ve ark. (1989) Acute lithium toxicity- chorea, hypercalcemia and hyperamylasemia. Aust NZ J Med, 19: 718-720.

O’Brien CF (1998) Chorea. Parkinson’s Disease and Movement Disorders, Jankovic J, Tolosa E (Ed), Baltimore, Williams&Wilkins, s: 357-364.

Podskalny GD, Factor SA (1996) Chorea caused by lithium intoxication: a case report and literature review. Mov Disord, 11: 733-737.

Post RM, Weiss SRB, Clark M ve ark. (2000) Lithium, carbamazepine, and valproate in affective illness. Biochemical and neurological mechanisms. Bipolar Medications. Mechanisms of Action, Manji HK, Bowden CL, Belmaker RH (Ed), Washington DC, American Psychiatric Press, s:219-248.

Schou M, Amedisim A, Trap-Jensen J (1968) Lithium poisoning. Am J Psychiatry, 125: 520-527.

Sellers J, Tyrer P, Whiteley A ve ark. (1982) Neurotoxic effects of lithium with delayed rise in serum lithium levels. Br J Psychiatry, 141: 623-625.

Von Hartitzsch B, Hoenich NA, Leigh RJ ve ark. (1972) Permanent neurological sequelae despite hemodialysis for lithium intoxication. Br Med J, 4: 757-759.

Walevski A, Radwan M (1986) Choreoathetosis as toxic effect of lithium treatment. Eur Neurol, 25: 412-415.

Zorumski CF, Bakris GL (1983) Choreoathetosis associated with lithium: case report and literature review. Am J Psychiatry, 140: 1621-1622.

Kaynak Göster